Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2015, 4:29 AM CDT for Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 4:29 AM CDT (09:29 UTC)
- Expired
- Apr 7, 2015, 5:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:45 AM CDT | HAIL 0.88 | 1 E Mindenmines, MO | |
| Apr 7, 4:54 AM CDT | HAIL 1.75 | 1 N Nashville, MO | |
| Apr 7, 5:21 AM CDT | HAIL 0.88 | Lamar, MO | |
| Apr 7, 5:25 AM CDT | HAIL 0.75 | Lamar, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
280
WUUS53 KSGF 070929
SVRSGF
KSC021-037-MOC011-097-071030-
/O.NEW.KSGF.SV.W.0087.150407T0929Z-150407T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
BARTON COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 AM CDT
* AT 425 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTSBURG...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BOSTON...BURGESS...CHICOPEE...CROWEBURG...FRANKLIN...FRONTENAC...
HANNON...IANTHA...IRWIN...KENOMA...LAMAR HEIGHTS...LAMAR...
LIBERAL...LONE OAK...MILFORD...MINDENMINES...MULBERRY...
NASHVILLE...OAKTON...OPOLIS...PITTSBURG...VERDELLA...WEIR AND YALE.
THIS WARNING ALSO INCLUDES PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9478 3744 9479 3748 9476 3756 9469
3764 9458 3765 9454 3764 9408 3740 9409
3728 9472 3727 9478 3729 9482
TIME...MOT...LOC 0928Z 252DEG 29KT 3744 9465
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER3 follow-up statements
841
WWUS53 KSGF 070946
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CDT TUE APR 7 2015
KSC021-037-070956-
/O.CAN.KSGF.SV.W.0087.000000T0000Z-150407T1030Z/
CHEROKEE KS-CRAWFORD KS-
446 AM CDT TUE APR 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHEASTERN CHEROKEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3758 9462 3765 9456 3764 9408 3740 9409
3730 9462
TIME...MOT...LOC 0946Z 252DEG 29KT 3751 9449 3736 9450
$$
MOC011-097-071030-
/O.CON.KSGF.SV.W.0087.000000T0000Z-150407T1030Z/
BARTON MO-JASPER MO-
446 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JASPER AND BARTON COUNTIES UNTIL 530 AM CDT...
AT 444 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIBERAL TO 9 MILES SOUTHEAST OF MINDENMINES...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOSTON...BURGESS...HANNON...IANTHA...IRWIN...KENOMA...LAMAR
HEIGHTS...LAMAR...LIBERAL...MILFORD...MINDENMINES...NASHVILLE...
OAKTON AND VERDELLA.
THIS WARNING ALSO INCLUDES PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9462 3765 9456 3764 9408 3740 9409
3730 9462
TIME...MOT...LOC 0946Z 252DEG 29KT 3751 9449 3736 9450
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER021
WWUS53 KSGF 070956
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 AM CDT TUE APR 7 2015
MOC097-071006-
/O.CAN.KSGF.SV.W.0087.000000T0000Z-150407T1030Z/
JASPER MO-
456 AM CDT TUE APR 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3748 9447 3753 9448 3757 9444 3760 9438
3764 9408 3740 9409 3735 9434 3736 9452
3739 9452
TIME...MOT...LOC 0956Z 252DEG 29KT 3754 9438 3738 9443
$$
MOC011-071030-
/O.CON.KSGF.SV.W.0087.000000T0000Z-150407T1030Z/
BARTON MO-
456 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL 530 AM CDT...
AT 454 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF LAMAR TO 13 MILES SOUTHWEST OF
LAMAR...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOSTON...IANTHA...IRWIN...KENOMA...LAMAR HEIGHTS...LAMAR...MILFORD...
NASHVILLE AND OAKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3748 9447 3753 9448 3757 9444 3760 9438
3764 9408 3740 9409 3735 9434 3736 9452
3739 9452
TIME...MOT...LOC 0956Z 252DEG 29KT 3754 9438 3738 9443
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER374
WWUS53 KSGF 071016
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT TUE APR 7 2015
MOC011-071030-
/O.CON.KSGF.SV.W.0087.000000T0000Z-150407T1030Z/
BARTON MO-
516 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL 530 AM CDT...
AT 513 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF
LAMAR...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOSTON...KENOMA...LAMAR HEIGHTS...LAMAR...MILFORD AND OAKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3737 9424 3737 9431 3738 9436 3740 9439
3745 9438 3749 9438 3754 9437 3755 9435
3764 9408 3740 9409
TIME...MOT...LOC 1016Z 252DEG 29KT 3747 9428
HAIL...1.00IN
WIND...<50MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:02 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 7, 3:02 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CDT Tue Apr 7 2015 .SYNOPSIS... Issued at 301 AM CDT TUE APR 7 2015 Low level jet of 35-45 kts at 850 mb was occurring across the area with a warm front set up across central MO. A few storms have developed as a result in central MO north of the area and in south central MO into Arkansas. Convection was mainly developing on eastern and northern edge of an elevated mixed layer which was present over much of the CWA. Temperatures remain very mild overnight with readings still in the 60s and dew points in the upper 50s to low 60s. Forecast will be focusing in on thunderstorm chances/severity through the week. && .SHORT TERM...(Today and Tonight) Issued at 301 AM CDT TUE APR 7 2015 For today, will continue the risk of thunderstorms mainly over the eastern Ozarks and in our central MO counties through the rest of the overnight and early Tuesday morning, but should see low level jet weaken and the elevated mixed layer strengthen by mid morning and not expecting much convection the rest of the day. Will need to watch just to our northwest by later this afternoon near the triple point across eastern KS for thunderstorm development should the cap break. If this occurs, there would be a risk of large hail and damaging winds with storms that could develop. This would mainly be a risk over our southeast Kansas into west central MO counties from late afternoon into the evening hours. Highs today should reach the mid 70s to low 80s which is quite a bit above normal for this time of year. This combined with surface dew points in the upper 50s to mid 60s should yield CAPES in the 2000-3000 j/kg range. The question will be if the CAP can break. .LONG TERM...(Wednesday through Monday) Issued at 301 AM CDT TUE APR 7 2015 Another warm day is in store for the area on Wednesday with the warm front shifting northward. Main severe weather risk will be later in the day as upper level energy will help to erode a CAP with storms developing to our west and pushing into our CWA by late afternoon into the evening. The main cold front will eventually shift east into the area during the day Thursday as a negatively tilted upper level wave shifts east northeast from the Plains into the upper and mid Mississippi valley regions. Severe storms will be possible as this front moves through with the best chance of severe weather expected across our eastern CWA due to the timinig of the surface front. Supercells may be possible as storms initiate which would bring about the risk of all modes of severe weather. Convection should pass through the area by 06z Fri with high pressure building in for the day Friday. The high should quickly push to the east of the area and we will move back into a good Gulf moisture feed on Saturday with thunderstorm chances returning by late Saturday into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1144 PM CDT MON APR 6 2015 Ceilings vary greatly this evening though anticipate MVFR conditions to soon prevail giving way to IFR as low levels cool and southerly winds advect moisture into the region. Ceilings will show little improvement through midday Tuesday...with mixing leading to VFR conditions in the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Runnels
Hazardous weather outlook, Apr 7, 4:22 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT TUE APR 7 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING OVER EXTREME SOUTHEAST KANSAS INTO WESTERN MISSOURI. LARGE HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN SEVERE WEATHER RISK. ADDITIONAL STORMS MAY DEVELOP BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS ACROSS WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS. LARGE HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH ANY STRONGER STORMS THAT DEVELOP. SOUTHERLY WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE TODAY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL OCCUR EACH DAY THROUGH THURSDAY AND COULD GUST TO NEAR 30 MPH AT TIMES. THE SETUP WILL BE FAVORABLE FOR STRONG TO SEVERE STORMS ACROSS A LARGE PORTION OF THE CENTRAL UNITED STATES FROM WEDNESDAY INTO THURSDAY AFTERNOON. SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND NIGHT...WITH ADDITIONAL STORM CHANCES AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:35 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 55 min |
| Apr 7, 5:31 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 16 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.